[DEVELOPMENT OF FATAL IMMUNE CHECKPOINT INHIBITOR-ASSOCIATED ENCEPHALITIS FOLLOWING COMBINATION THERAPY WITH PEMBROLIZUMAB AND LENVATINIB IN A PATIENT WITH CLEAR CELL RENAL CELL CARCINOMA].
{"title":"[DEVELOPMENT OF FATAL IMMUNE CHECKPOINT INHIBITOR-ASSOCIATED ENCEPHALITIS FOLLOWING COMBINATION THERAPY WITH PEMBROLIZUMAB AND LENVATINIB IN A PATIENT WITH CLEAR CELL RENAL CELL CARCINOMA].","authors":"Daisuke Takahashi, Kimihiko Masui, Hajime Takamori, Takuro Sunada, Kaoru Murakami, Jin Kono, Takayuki Sumiyoshi, Yuki Kita, Takayuki Goto, Ryoichi Saito, Takuya Okada, Yuki Teramoto, Takashi Kobayashi","doi":"10.82687/actaurojp.72.5_165","DOIUrl":null,"url":null,"abstract":"<p><p>Immune checkpoint inhibitors (ICIs), a widely adopted therapeutic option for metastatic renal cell carcinoma, are also associated with a range of immune-related adverse events, some of which can be severe and life-threatening. Here, we describe the case of a 70-year-old man with renal cell carcinoma and brain, lung, and bone metastases who developed ICI-associated encephalitis, which was fatal. Initial computed tomography imaging revealed a 9.8 cm mass in the right kidney, multiple pulmonary nodules, and an osteolytic lesion in the left fifth rib. Brain magnetic resonance imaging revealed metastatic lesions in the right parietal lobe and left lateral ventricle. The patient underwent therapy with pembrolizumab and lenvatinib in combination with stereotactic radiotherapy targeting the brain metastases. On day 20 of treatment, the patient developed a generalized seizure, followed by a rapid deterioration in consciousness. He died the following day. Post-mortem examination revealed widespread lymphocytic infiltration of the brain parenchyma, which was consistent with the diagnosis of ICI-associated encephalitis.</p>","PeriodicalId":39291,"journal":{"name":"Acta Urologica Japonica","volume":"72 5","pages":"165-170"},"PeriodicalIF":0.0000,"publicationDate":"2026-05-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Acta Urologica Japonica","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.82687/actaurojp.72.5_165","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"Medicine","Score":null,"Total":0}
引用次数: 0
Abstract
Immune checkpoint inhibitors (ICIs), a widely adopted therapeutic option for metastatic renal cell carcinoma, are also associated with a range of immune-related adverse events, some of which can be severe and life-threatening. Here, we describe the case of a 70-year-old man with renal cell carcinoma and brain, lung, and bone metastases who developed ICI-associated encephalitis, which was fatal. Initial computed tomography imaging revealed a 9.8 cm mass in the right kidney, multiple pulmonary nodules, and an osteolytic lesion in the left fifth rib. Brain magnetic resonance imaging revealed metastatic lesions in the right parietal lobe and left lateral ventricle. The patient underwent therapy with pembrolizumab and lenvatinib in combination with stereotactic radiotherapy targeting the brain metastases. On day 20 of treatment, the patient developed a generalized seizure, followed by a rapid deterioration in consciousness. He died the following day. Post-mortem examination revealed widespread lymphocytic infiltration of the brain parenchyma, which was consistent with the diagnosis of ICI-associated encephalitis.